Catalogo Articoli (Spogli Riviste)

OPAC HELP

Titolo:
Compound cardiac toxicity of oral erythromycin and verapamil
Autore:
Goldschmidt, N; Azaz-Livshits, T; Gotsman, I; Nir-Paz, R; Ben-Yehuda, A; Muszkat, M;
Indirizzi:
Hadassah Univ Hosp, Dept Med, IL-91120 Jerusalem, Israel Hadassah Univ Hosp Jerusalem Israel IL-91120 IL-91120 Jerusalem, Israel Hadassah Univ Hosp, Dept Clin Pharmacol, IL-91120 Jerusalem, Israel Hadassah Univ Hosp Jerusalem Israel IL-91120 IL-91120 Jerusalem, Israel Hadassah Univ Hosp, Dept Med C, Jerusalem, Israel Hadassah Univ Hosp Jerusalem Israel Hosp, Dept Med C, Jerusalem, Israel
Titolo Testata:
ANNALS OF PHARMACOTHERAPY
fascicolo: 11, volume: 35, anno: 2001,
pagine: 1396 - 1399
SICI:
1060-0280(200111)35:11<1396:CCTOOE>2.0.ZU;2-8
Fonte:
ISI
Lingua:
ENG
Soggetto:
TORSADE-DE-POINTES; P-GLYCOPROTEIN; FELODIPINE INTERACTION; DRUG-INTERACTIONS; GRAPEFRUIT JUICE; SEX;
Keywords:
complete atrioventricular block; erythromycin; QT prolongation; verapamil;
Tipo documento:
Article
Natura:
Periodico
Settore Disciplinare:
Clinical Medicine
Citazioni:
22
Recensione:
Indirizzi per estratti:
Indirizzo: Muszkat, M Hadassah Univ Hosp, Dept Med, POB 12000, IL-91120 Jerusalem, Israel Hadassah Univ Hosp POB 12000 Jerusalem Israel IL-91120 Israel
Citazione:
N. Goldschmidt et al., "Compound cardiac toxicity of oral erythromycin and verapamil", ANN PHARMAC, 35(11), 2001, pp. 1396-1399

Abstract

OBJECTIVE:To report a case of complete atrioventricular (AV) block and QTcprolongation following coadministration of high-dose verapamil and erythromycin. SUMMARY: A 79-year-old white woman was admitted to the hospital due to extreme fatigue and dizziness. On admission, heart 40 beats/min and blood pressure was 80/40 mmHg. An electrocardiogram showed complete atrioventricular (AV) block, escape rhythm of 50 beats/min, and QTc prolongation 583 msec. This event was attributed to concomitant treatment with verapamil 480 mg/d and erythromycin 2000 mg/d, which was prescribed one week before admission. DISCUSSION: This is the first case published describing complete AV block and prolongation of QTc following coadministration of erythromycin and verapamil. CYP3A4 is the main isoenzyme responsible for metabolism of erythromycin and verapamil. Both drugs are potent inhibitors of CYP3A4 and of P-glycoprotein this may be the basis for the pharmacokinetic interaction between erythromycin and verapamil. In addition to being a woman, our patient had other risk factors for QT prolongation: slow baseline heart rate (probably induced by verapamil), left ventricular hypertrophy, and possibly ischemic heart disease. CONCLUSIONS: This life-threatening arrhythmia was probably the result of apharmacokinetic and/or pharmacodynamic interaction of high dose verapamil and erythromycin.

ASDD Area Sistemi Dipartimentali e Documentali, Università di Bologna, Catalogo delle riviste ed altri periodici
Documento generato il 09/07/20 alle ore 01:14:10